Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 19, 2016Jasper County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2016, 8:13 PM EDT for Jasper County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2016, 8:13 PM EDT (00:13 UTC)
Expired
Aug 19, 2016, 8:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Jasper County, GA

The radar

The Robins AFB radar (KJGX), 70 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

027 
WWUS82 KFFC 200013
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT FRI AUG 19 2016
 
GAZ058-059-200045-
JASPER GA-BUTTS GA-
813 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JASPER AND SOUTHEASTERN
BUTTS COUNTIES UNTIL 845 PM EDT...

AT 813 PM EDT...A STRONG THUNDERSTORM WAS OVER MCELHENEYS
CROSSROADS... OR 7 MILES SOUTHWEST OF MONTICELLO...MOVING EAST AT 20
MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MONTICELLO...HILLSBORO...ADGATEVILLE AND MCELHENEYS CROSSROADS. 

LAT...LON 3317 8355 3315 8372 3316 8382 3318 8382
      3319 8384 3320 8384 3319 8385 3320 8388
      3335 8387 3336 8354
TIME...MOT...LOC 0013Z 272DEG 17KT 3326 8380 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:26 PM EDT, 47 minutes earlier.

Area forecast discussion, Aug 19, 7:26 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
726 PM EDT FRI AUG 19 2016

.PREV DISCUSSION... /Issued 318 PM EDT FRI AUG 19 2016/

SHORT TERM /Tonight through Saturday Night/...

Radar is quite colorful once again this afternoon. Highest coverage
is across NW Georgia...with more scattered convection across metro
ATL and into central Ga around Macon.

Regional data reveals subtropical mid-level ridging has been shunted
to our south...exposing the state to a somewhat more enhanced SW
flow with a belt of embedded vort maxes extending across the lower
MS Valley NE into the TN Valley. Of mention is one that lies across
central TN at AFD time (likely convectively enhanced by small MCS
that has been slowly moving east across TN today) with a weak lobe
trailing into northern AL. Lift provided by this wave...along with
20-25kt of mid level flow has allowed more of a linear-type
structure to storms across NW Ga. A weak sfc trough axis still
exists across N Ga in response to weak low pressure on lee side of
Carolina/VA Appalachian Mtns...which even tho it's diffuse...could
aid in convective enhancement. Weak shear and instability (SBCAPE
1000-2000J/kG) should keep this convection tame though can't rule
out a few strong storms.

Further south across metro ATL and central Ga...more of a diurnally
driven scattered nature to the storms. Although lift is
weaker...less early morning cloud cover has led to stronger diabatic
heating...allowing for higher instability. Could also see a few
strong storms with mainly a gusty wind threat. Although flow is a
touch quicker today...heavy rain threat still present across all
areas.

Coverage and intensity of convection will weaken after
sunset...though with a disturbed flow will likely see a few nuisance
showers persist through midnight or so. Low temps in the 70s.

For Saturday...we get to do this all over again as a seasonably
strong mid level trough digs into the Midwest...allowing a train of
subtle waves to move across the SE states and take advantage of
plentiful deep layer moisture and daytime heating. Highest coverage
again looks to be across north Ga in the afternoon. Hang in
there...this trough will push a sfc cold front towards the area
near the end of the short term...see long term for details.

Kovacik

LONG TERM /Sunday through Friday/...

No significant changes to the medium range model trends through the
extended forecast period with the 12Z cycle. Subsequently...made
minimal changes to the extended forecast grids for this forecast.
Still some uncertainty concerning how far south the the more
substantial frontal boundary that moves into the region early next
week will go. Enough of a push is expected to at least take the
front through the majority of the forecast area. \

please see the previous long term forecast discussion below.

20

PREVIOUS LONG TERM DISCUSSION /Saturday Night through Thursday/...
A cold front will approach the TN valley Saturday night and move
into n GA on Sunday. The front is expected to move to central GA
Sunday night/Monday morning and then is expected to become stationary
late Monday into Wednesday. As the front moves to central to s
GA...dry surface high pressure moves across the central-southern
Appalachians to the ne states Monday into Thursday with a much drier
airmass moving over n and parts of central GA during the period.

Highest pops will be across n and portions of central GA Saturday night
and Sunday. As drier air moves over the area...expecting pops over
portions of central GA for Monday. Moisture tries to move n on Tuesday
with the best pops over central GA and this trend continues on Wednesday
and Thursday...however the GFS and European models are inconsistent
with there handling of precip amounts.

A cool down is in store starting Sunday night over n and portions of
central GA and this looks to continue into mid week. Monday night
looks to be the coolest with lows in the upper 50s and 60s over a
large portion of the area.

BDL

PREV DISCUSSION... /Issued 148 PM EDT FRI AUG 19 2016/

&&

.AVIATION...
00Z Update...
Scattered showers and thunderstorms have pushed east of ATL this
evening. The activity coming in from AL looks to be weakening with
the loss of heating, but a few showers may linger through the
evening. Do think there is a slightly better chance for sct MVFR
overnight and have added it to the TAF. Storms should develop
during peak heating tomorrow and the prob should cover it. Winds
should remain on the west side through the period...but speeds
will be light overnight and direction may go vrb for a few hours.

//ATL Confidence...00Z Update...
Medium confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  90  73  90 /  50  50  30  40
Atlanta         73  89  74  88 /  40  50  30  50
Blairsville     67  81  68  82 /  60  60  50  70
Cartersville    71  87  72  87 /  50  60  40  60
Columbus        75  92  74  90 /  30  40  30  50
Gainesville     72  86  72  86 /  60  60  40  50
Macon           74  93  74  92 /  30  40  30  40
Rome            72  88  72  86 /  60  60  50  70
Peachtree City  72  89  72  89 /  40  50  30  50
Vidalia         75  95  75  95 /  30  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...
AVIATION...
Hazardous weather outlook, Aug 19, 11:30 AM EDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT FRI AUG 19 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1130 AM EDT FRI AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
TONIGHT.

WEATHER HAZARDS EXPECTED...

A FEW STORMS WILL BE STRONG WITH GUSTY WINDS AND FREQUENT
LIGHTNING...AND SOME STORMS WILL PRODUCE HEAVY RAIN WITH LOCALIZED
FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTH AND CENTRAL
GEORGIA SATURDAY AND SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS
ACROSS PORTIONS OF CENTRAL GEORGIA ON MONDAY AND PORTIONS OF NORTH
AND CENTRAL GEORGIA TUESDAY THROUGH THURSDAY. SOME OF THE STORMS
WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. LOCALIZED HEAVY
RAIN IS ALSO POSSIBLE...WHICH MAY CAUSE MINOR FLOODING OF CREEKS AND
STREAMS THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 19, 6:16 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT FRI AUG 19 2016

GAZ033-044>046-055-057-192300-
DEKALB GA-HENRY GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
ROCKDALE GA-
616 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEKALB...NORTHWESTERN
HENRY...NORTH FULTON...SOUTH FULTON...NORTHERN CLAYTON AND ROCKDALE
COUNTIES UNTIL 700 PM EDT...

AT 616 PM EDT...A STRONG THUNDERSTORM WAS OVER FOREST PARK...OR NEAR
JONESBORO...MOVING EAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...CONYERS...JONESBORO...EAST POINT...STOCKBRIDGE...FOREST
PARK... RIVERDALE...COLLEGE PARK...MORROW...HAPEVILLE...LAKE
CITY...LITHONIA... LAKEVIEW ESTATES...HARTSFIELD-JACKSON
AIRPORT...SNAPFINGER...ARABIA MOUNTAIN...PANOLA MOUNTAIN STATE
PARK...RICHARDSON PARK...GRESHAM PARK AND REX.

LAT...LON 3368 8447 3374 8401 3366 8393 3353 8405
      3351 8405 3352 8406 3352 8411 3354 8443
      3355 8444 3355 8447
TIME...MOT...LOC 2216Z 265DEG 22KT 3361 8438
Special weather statement, Aug 19, 6:30 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT FRI AUG 19 2016

GAZ053-054-192300-
COWETA GA-FAYETTE GA-
630 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COWETA AND FAYETTE
COUNTIES UNTIL 700 PM EDT...

AT 630 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR THOMAS CROSSROADS TO MORELAND...AND MOVING EAST
AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...FAYETTEVILLE...PEACHTREE
CITY...TYRONE...SENOIA...GRANTVILLE...
BROOKS...MORELAND...SHARPSBURG...TURIN...HARALSON...WOOLSEY...EAST
NEWNAN... INMAN...THOMAS CROSSROADS...SANDY CREEK...STARRS
MILL...LAKE HORTON AND CANNONGATE.

LAT...LON 3349 8465 3352 8443 3350 8442 3348 8439
      3345 8439 3342 8440 3341 8439 3336 8440
      3334 8438 3332 8439 3329 8442 3326 8443
      3326 8450 3322 8451 3322 8465 3323 8465
      3322 8469 3323 8470 3322 8485 3323 8490
TIME...MOT...LOC 2230Z 264DEG 30KT 3343 8463 3328 8478
Special weather statement, Aug 19, 7:21 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT FRI AUG 19 2016

GAZ048-192345-
NEWTON GA-
721 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 745 PM EDT...

AT 721 PM EDT...A STRONG THUNDERSTORM WAS OVER PORTERDALE...OR NEAR
COVINGTON...MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COVINGTON...SOCIAL
CIRCLE...OXFORD...PORTERDALE...NEWBORN...MANSFIELD...
STARRSVILLE...BRICK STORE...OAK HILL...ALMON AND ROCKY PLAINS.

LAT...LON 3358 8400 3364 8394 3366 8378 3364 8372
      3360 8368 3356 8368 3351 8369 3349 8367
      3348 8369 3350 8371 3349 8371 3348 8374
      3345 8377 3344 8381 3345 8392 3348 8395
      3350 8402
TIME...MOT...LOC 2321Z 270DEG 21KT 3356 8390
Special weather statement, Aug 19, 7:22 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT FRI AUG 19 2016

GAZ056>058-200000-
HENRY GA-SPALDING GA-BUTTS GA-
722 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY...EASTERN SPALDING
AND BUTTS COUNTIES UNTIL 800 PM EDT...

AT 722 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCKIBBEN...OR 8 MILES
WEST OF JACKSON...MOVING EAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JACKSON...LOCUST
GROVE...FLOVILLA...JENKINSBURG...ORCHARD HILL...EAST
GRIFFIN...MCKIBBEN...WALKER MILL...TOWALAGA...STARK AND INDIAN
SPRINGS STATE PARK.

LAT...LON 3334 8422 3337 8386 3334 8386 3333 8384
      3330 8383 3322 8382 3321 8383 3320 8382
      3319 8382 3319 8384 3320 8384 3320 8412
      3319 8413 3319 8423
TIME...MOT...LOC 2322Z 271DEG 18KT 3325 8410
Special weather statement, Aug 19, 7:52 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT FRI AUG 19 2016

GAZ048-049-059-200015-
MORGAN GA-NEWTON GA-JASPER GA-
752 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...EASTERN NEWTON AND
NORTHEASTERN JASPER COUNTIES UNTIL 815 PM EDT...

AT 752 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWBORN...OR 10 MILES
EAST OF COVINGTON...MOVING EAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MADISON...RUTLEDGE...NEWBORN...MANSFIELD...BUCKHEAD...SWORDS...PARKS
MILL... FARRAR AND GODFREY.

LAT...LON 3351 8328 3347 8334 3344 8347 3346 8378
      3359 8377 3361 8370 3360 8368 3362 8366
      3369 8340 3366 8338 3366 8337 3360 8335
      3354 8329 3354 8327
TIME...MOT...LOC 2352Z 267DEG 21KT 3356 8369
Special weather statement, Aug 19, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT FRI AUG 19 2016

GAZ058-059-200045-
JASPER GA-BUTTS GA-
813 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JASPER AND SOUTHEASTERN
BUTTS COUNTIES UNTIL 845 PM EDT...

AT 813 PM EDT...A STRONG THUNDERSTORM WAS OVER MCELHENEYS
CROSSROADS... OR 7 MILES SOUTHWEST OF MONTICELLO...MOVING EAST AT 20
MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MONTICELLO...HILLSBORO...ADGATEVILLE AND MCELHENEYS CROSSROADS.

LAT...LON 3317 8355 3315 8372 3316 8382 3318 8382
      3319 8384 3320 8384 3319 8385 3320 8388
      3335 8387 3336 8354
TIME...MOT...LOC 0013Z 272DEG 17KT 3326 8380

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:16 PM EDTSpecial Weather StatementFFCMorgan29 min
Aug 20, 2:21 PM EDTSpecial Weather StatementFFCJones24 min
Aug 20, 3:19 PM EDTSpecial Weather StatementFFCHancock26 min
Aug 20, 4:19 PM EDTSpecial Weather StatementFFCMonroe26 min
Aug 20, 5:49 PM EDTSpecial Weather StatementFFCFulton26 min
Aug 20, 7:38 PM EDTSpecial Weather StatementFFCCobb, Paulding22 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.